MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA ENVY HYDROPHOBIC ACRYLIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

BAUSCH + LOMB ENVISTA ENVY HYDROPHOBIC ACRYLIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number EN
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Visual Disturbances (2140); Insufficient Information (4580)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that approximately two months after implantation of an intraocular lens (iol), the surgeon observed that the intraocular lens appeared cloudy.The surgeon initially suspected posterior capsule opacification (pco) and began performing a yag laser posterior capsulotomy.After the first yag laser shot, the surgeon observed that the haze originated from within the iol optic rather than the posterior capsule and the yag procedure was aborted.An iol exchange was subsequently performed.During removal, the posterior capsular opening created by the initial yag shot enlarged as the surgeon attempted to rotate the temporal haptic, which was stuck in the capsular fornix.Because the haptic could not be safely freed, it was cut and a different model iol was then placed in the sulcus with reverse optic capture.In the surgeon¿s opinion, the most likely cause of the event is a defect in the original iol.
 
Additional Manufacturer Narrative
Additional information: a2, b3, b4, b5, b6, d4, d6a, d9, d10, g3, h2, h4, h6, h11.The device was returned and evaluation is in progress.A device history record (dhr) review did not find any nonconformities or anomalies related to this complaint.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Additional information was received indicating the event involved the patient's left eye, and the patient reported experiencing a visual haze prior to the exchange procedure.During the intraocular lens exchange procedure, the surgeon intended to use the same model iol as the original device.However, due to the structure of the capsular bag, the same model could not be implanted, and a different model iol was used.
 
Additional Manufacturer Narrative
Additional information: b4, g3, h2, h11.Based on additional information received, the device causality was assessed as unrelated to the event, and therefore this event no longer meets reportability requirements and is no longer deemed reportable.

Brand Name
ENVISTA ENVY HYDROPHOBIC ACRYLIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB
21 north park place blvd.
clearwater FL 33759
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key24594367
Report Number0001313525-2026-00014
Device Sequence Number10474617
Product Code MFK
UDI-Device Identifier10757770637550
UDI-Public(01)10757770637550(17)280731(11)250822(10)3R21532
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P240005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEN
Device Catalogue NumberENU2050
Device Lot Number3R21532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer03/17/2026
04/21/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date04/16/2026
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC, B+L INJECTOR SYSTEM, FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexUnknown